Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2005, 12:22 PM CDT for Van Buren County, White County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 12:22 PM CDT (17:22 UTC)
- Expired
- Jul 3, 2005, 1:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Van Buren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 12:45 PM CDT | HAIL 1.5 | 2 Ne Spencer, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 031724 SVROHX TNC175-185-031800- /O.NEW.KOHX.SV.W.0162.050703T1722Z-050703T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1222 PM CDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPENCER WHITE COUNTY IN TENNESSEE * UNTIL 100 PM CDT * AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPENCER...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUMMINGSVILLE BY 1235 PM CDT LOST CREEK BY 140 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3576 8559 3559 8546 3575 8525 3596 8544 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 031752 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1248 PM CDT SUN JUL 3 2005 TNC175-185-031800- /O.CON.KOHX.SV.W.0162.000000T0000Z-050703T1800Z/ WHITE TN-VAN BUREN TN- 1248 PM CDT SUN JUL 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR VAN BUREN AND SOUTH CENTRAL WHITE COUNTIES... AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF CUMMINGSVILLE MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DODSON BY 155 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3576 8559 3559 8546 3575 8525 3596 8544 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:00 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 3, 9:00 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 AM CDT SUN JUL 3 2005 .DISCUSSION... SURFACE ANALYSIS/SOUNDING SHOWS VERY LITTLE HAS CHANGED FROM YESTERDAY. DEWPOINT GRADIENT FROM NW TO SE WITH HIER DEWPOINTS SE. SOUNDING AT BNA STILL FAIRLY UNSTABLE...WITH KI OF 35...SHOWALTER 0...LI -3...TT 47...AND CAPE 1434. MAY BE A ROGUE TSTM OR 2 W OF PLATEAU AGAIN TODAY. MAY HAVE TO UP POPS PLATEAU TO BE MORE IN LINE WITH MRX. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jul 3, 5:30 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUL 3 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY FROM MONDAY THROUGH SATURDAY, THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 17 min |
| Jul 3, 1:10 PM CDT | Flash Flood Warning | OHX | Van Buren | 65 min |
| Jul 3, 1:28 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 47 min |
| Jul 3, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 51 min |
| Jul 3, 2:01 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 44 min |
| Jul 3, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
| Jul 3, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 52 min |
| Jul 3, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 28 min |
| Jul 3, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.